Jump to content
  • Need support? Join the H Opp community for free!

    -

Tk2019

Acyclovir Side Effects?

Recommended Posts

I was wondering if anyone has had a similar situation to mine. I've been on Acyclovir since my initial OB back in February and my whole body has been off ever since. I credited a lot of it to the fact that I sank into a really deep depression but I'm doing much better mentally now and my body still feels broken. 

For one thing I've gained a significant amount of weight. I am an avid gym rat and I don't eat that much so 20-25 in a short amount of time is a problem. There was about a 2 month period where I had no motivation to work out and constantly stuffed my face but now I'm putting forth real effort and the scale is moving in the wrong direction.

I've also gone back into treatment for BPD and PTSD. I've been on and off psych meds my entire life but this time it seems like they are making my panic attacks and insomnia worse. I can't find any literature saying whether acyclovir reacts with my medication and my psychiatrist didn't seem to think it was a big deal.

I've also since gotten into a new relationship. I disclosed in the very beginning and told him I was on medication and he did not seem bothered at all. We were also drinking at the time so I'm not sure how to bring up the topic of "maybe I should stop taking my medication." I feel like that's partly his decision too since it could potentially affect him.

Share this post


Link to post

For the vast majority of people, Acyclovir has very little side effects. It's generally well-tolerated. Have you tried other medications, such as famciclovir or valacyclovir (Valtrex) as a test? Here's an article on medication: https://www.herpesopportunity.com/post/herpes-medication

And yes, going off daily suppressive medication would put him at twice the risk (4% chance per year if not using condoms, 2% if using condoms), so it should be something you two discuss together as a couple. The handouts here will help understand the overall risks: https://www.herpesopportunity.com/lp/ebook


Free e-book & handouts: https://herpesopportunity.com/free-ebook-signup.html 
The Opportunity Lifestyle Guides: https://herpeslife.com/opportunity2
Book a one-on-one coaching session: http://adriallifecoaching.com

Share this post


Link to post

A quick Google search showed multiple case studies where acyclovir was linked to kidney failure. As I've had preeclampsia twice, I am inclined to believe it's been a culprit to me retaining water weight. But it's all moot because I stopped taking it for nearly a week (and immediately dropped 6 lbs) and yesterday a blister came up 😩. I haven't tried any other medications but I guess I will have to talk to my doctor.

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...